MAUDE Adverse Event Report: AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; BIPOLAR TECHNOLOGIES
Model Number PL771SU
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Intra-Abdominal Hemorrhage (4479)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a caiman maryland articulating d5/360mm (part # pl771su) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the surgery, the patient vessel bleed.The complaint device was returned to the manufacturer for evaluation.Patient was reported as doing well.No need for open surgery.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: first we made a visible inspection of the jaw.Except minor soiling (blood and tissue,we found no abnormalities like burned or charred peak.Then we checked the mechanical function.The clamping and the cutting function worked well.In the next step we connected the instrument with an rf- generator "gn 200", snr.1510, and checked the electrical functions.In the next step we checked the function and the resistance of the system.Therefore we cleaned the jaw with hydrogen peroxide.Then we connected the instrument to the module box and measured the voltage drop over the instrument.With the voltage drop and the known current, it is possible to calculate the real resistance on load operation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: in the complaint description it is mentioned, that an error message appeared on the generator display.The ifu points out, that in cases of error messages and in doubt of insufficient sealing the sealing an additional sealing cycle is necessary.If the error message appears again, the instrument must be changed and the sealing with dubious must not be cut.Because the caiman system is validated, and the complained instrument is without any deviation to the function relevant parameters we assume a usage and / or patient related error.Possible root causes for insufficient sealing are: *insufficient cleaning of the electrodes (usage), *blood clotting disorder (patient), and *cutting before the end of sealing cycle signal (usage).All instruments were tested on their electrical and physical properties.A material failure or a manufacturing error can be excluded.Based upon the investigations results a capa is not necessary.

Brand Name
CAIMAN MARYLAND ARTICULATING D5/360MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12820619
Report Number9610612-2021-00711
Device Sequence Number4905664
Product Code GEI
UDI-Device Identifier04046964837333
UDI-Public4046964837333
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K183180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberPL771SU
Device Catalogue NumberPL771SU
Device Lot Number52522829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale